Louisiana, 2004

Hail in Louisiana, April 30, 2004

April 30, 2004 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 30, 10:03 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 30, 10:03 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CDT FRI APR 30 2004

.UPDATE...LATEST SATELLITE AND RADAR IMAGERY AGAIN INDICATE THAT THE
MODELS ARE HAVING DIFFICULTY HANDLING THE CONVECTIVE ACTIVITY OVER
THE REGION THIS MORNING. MODEL PLACEMENT AND COVERAGE IS UNDERDONE.
LATEST RADAR IMAGERY SHOWS A LARGE AREA OF SHOWERS AND THUNDERSTORMS
DEVELOPING OVER LOUISIANA AND MOUTHERN MISSISSIPPI. LATEST SATELLITE
IMAGERY SHOWS TWO WELL DEVELPED OUTFLOW BOUNDARIES MOVING TOWARDS
EACHOTHER. IF CURRENT TRAJECTORY HOLDS...THEY SHOULD HIT EACHOTHER
HEAD ON OVER EASTERN LOUISIANA.

WHILE THE MODEL DATA CONTINUES TO UNDERESTIMATE THE PRECIPITATION
AMOUNTS AND COVERAGE...THEY DO APPEAR TO HAVE A PRETTY GOOD HANDLE
ON THE INSTABILITY AND SHEAR OVER THE REGION. HAVE UPDATED THE ZONES
TO INCREASE POPS AND CLOUDCOVER TODAY...AND HAVE LOWERED AFTERNOON
TEMPERATURES IN CENTRAL MISSISSIPPI. GIVEN THE HIGH MOISTURE AND
INSTABILITY AS WELL AS THE BOUNDARIES IN THE AREA...STILL THINK THAT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...BUT NOT NEARLY AS MUCH SEVERE ACTIVITY AS LAST NIGHT. THE
MAIN CONCERN TODAY WILL BE FOR HAIL AND WINDS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

18/HENRY
Hazardous weather outlook, Apr 30, 1:21 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT FRI APR 30 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011921-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
221 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
THERE IS A SLIGHT CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORM
ACTIVITY IN THE DELTA REGION AND OVER THE EASTERN PARISHES OF
LOUISIANA THIS EVENING. THE MAIN SEVERE THUNDERSTORM CONCERN WILL BE
FOR STRONG WINDS AND HAIL AS A SOUTHWARD MOVING OUTFLOW BOUNDARY
MOVES OVER A HIGHLY UNSTABLE AND MOIST  ATMOSPHERE. DUE TO WEAK
ATMOSPHERIC WIND PROFILE TODAY...SUPERCELL DEVELOPMENT IS NOT
ANTICIPATED THIS AFTERNOON.

THE REAL CONCERN DURING THE DAY ONE PERIOD WILL ACTUALLY COME
TOMORROW AS A STRONG...YET DISORGANIZED COLD FRONT MOVES INTO THE
REGION. BEGINNING AROUND NOON SATURDAY...STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE REGION...STARTING
IN THE DELTA AS A SERIES OF BROKEN SQUALL LINES MOVES THROUGH THE
AREA. SOME BOWING SEGMENTS CAN BE EXPECTED. THE MAIN CONCERN FOR
THIS SYSTEM WILL BE FOR WINDS...HAIL AND FLASH FLOODING. GIVEN THE
ANTICIPATED WIND PROFILES...DO NOT EXPECT VERY MANY SUPERCELLS TO
DEVELOP.

GIVEN THE PRESENCE OF NUMEROUS BOUNDARIES OVER THE REGION...WHICH
COULD COMPLETELY ALTER THE ORGANIZATION OF THIS SYSTEM...AND
GIVEN THE WIDESPREAD DISAGREEMENT IN THE MODELS WITH THE PATH AND
ORGANIZATION OF THIS SYSTEM...THERE IS SOME UNCERTAINTY REGARDING
THE MAIN FOCUS OF THE CONVECTION.

...FLOODING...
IN ADDITION TO THE STRONG TO SEVERE THUNDERSTORM ACTIVITY THAT IS
EXPECTED TO OCCUR TOMORROW...SOME FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IN THE MISSISSIPPI DELTA REGION.
AGAIN...GIVEN THE UNCERTAINTY WITH THE PATH AND ORGANIZATION OF
THIS SYSTEM...AREAS SOUTH AND EAST OF THE DELTA SHOULD MONITOR
WEATHER CONDITIONS SATURDAY AFTERNOON AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
AS THE FRONT SLOWLY MOVES THROUGH THE AREA ON SATURDAY EVENING
AND SUNDAY MORNING...A SERIES OF DISTURBANCES WILL MOVE NORTHWARD
ALONG THE FRONT. THIS WILL SERVE TO REFOCUS THE DEVELOPMENT AND
TRACKS OF THE SQUALL LINES. THE SEVERE CONCERNS WILL CONTINUE TO
BE FOR WINDS...HAIL AND FOR FLASH FLOODING. BY SUNDAY
MORNING...THE FOCUS OF THE ACTIVITY SHOULD SHIFT TO BE MOSTLY
EAST OF THE NATCHEZ TRACE.

THE PRECIPITATION SHOULD TAPER OFF SUNDAY EVENING AS THE FRONT
FINALLY MOVES TO THE SOUTHEAST AND OUT OF THE AREA. AN EXTENDED
PERIOD OF DRIER AND COOLER WEATHER SHOULD FOLLOW.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED  SATURDAY THROUGH SUNDAY AFTERNOON...
OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH 6 PM  FRIDAY MAY 7.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 30, 9:34 AM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     LEXINGTON               33.12N 90.05W
04/29/2004                   HOLMES             MS   LAW ENFORCEMENT

            POWERLINES DOWN

&&

XXX
Local storm report, Apr 30, 10:33 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             MIDNIGHT                33.05N 90.57W
04/29/2004  0.75 INCH        HUMPHREYS          MS   PUBLIC

&&

XXX
Local storm report, Apr 30, 10:50 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     9 S VICKSBURG           32.20N 90.87W
04/29/2004                   WARREN             MS   EMERGENCY MNGR

            TREES DOWN.

&&

XXX
Local storm report, Apr 30, 10:56 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     LOUIN                   32.07N 89.26W
04/29/2004  60 MPH           JASPER             MS   LAW ENFORCEMENT

&&

XXX
Local storm report, Apr 30, 11:11 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     YAZOO CITY              32.86N 90.41W
04/29/2004                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWN. BUILDING DAMAGED.

&&

XXX
Local storm report, Apr 30, 11:23 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     4 E CANTON              32.61N 89.96W
04/29/2004                   MADISON            MS   LAW ENFORCEMENT

            TWO TREES DOWN.

&&

XXX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Catahoula

When
April 30, 2:16 PM CST to 2:18 PM CST
Where
Catahoula County, Larto
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.367, -91.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5392193.